MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD 32-IN STD BORE SET W/ MAX Y CONN; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD 32-IN STD BORE SET W/ MAX Y CONN; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MX9175
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd 32-in std bore set w/ max y conn the tubing was defective.There was no report of patient impact.The following information was provided by the initial reporter: it was reported by the customer that the product is defective.Details of complaint (reported issue): concern description: product failure.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 11-no-2022.H6: investigation summary: eight samples of material number mx9175 were submitted for quality investigation.The customer complaint of tubing defective/damaged was verified by inspection.Visual examination was first conducted on the sample to determine if there were any obvious signs of damage to the components or the assembly that may have been caused outside of the production process.There were no signs of physical damage to the assemblies.A test to see if the samples worked as intended was conducted.A sample bd 10 ml syringe was filled with water and connected to the extension sets.The water was then attempted to be pushed through the entire assembly from the female luer adapter all the way through the male luer adapter at the distal end.Only 1 sample (sample 1) worked as intended during the testing.The next test was to see if the occlusion was prevalent when trying to push fluid through the y-site component in the middle of the assembly.The proximal end of the tubing (female luer adapter) was capped so as not to allow flow up the tubing, but to direct flow to the open distal end male luer connector.Two samples worked as intended (sample 1 and 2), but the other 6 samples did not allow for flow past the smartsite.Based on the results of the testing, it was determined that excess bonding solvent was applied to the tubing and y-site connector causing the fluid path to be occluded.Under magnification it can be seen that the solvent is blocking the outlet port of the y-site and therefore causing the little to no flow conditions that we are observing in the samples.A device history record review for model mx9175 lot number 22079350 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.Due to no sample being received, an investigation could not be performed and a root cause could not be determined.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.The root cause of the issue seen in this complaint is a defective smartsite valve in the construction.An investigation was conducted at the manufacturing facility.The investigation determined that the root cause was a failure in the assembly process to verify that the solvent dispenser was dispensing the correct amount of bonding solvent.The solvent dispenser was applying double the amount of bonding solvent causing the occlusion of the fluid path.A quality alert was generated to prevent the issue and ensure correct assembly of components.
 
Event or Problem Description

Brand Name
BD 32-IN STD BORE SET W/ MAX Y CONN
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15721589
Report Number9616066-2022-01673
Device Sequence Number17954766
Product Code FPA
UDI-Device Identifier10885403237676
UDI-Public10885403237676
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/19/2025
Device Catalogue NumberMX9175
Device Lot Number22079350
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date11/03/2022
Supplement Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown